Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mouth Diseases

Swollen tongue

08/09/2007

Question:

I have just noticed that the left side of my tongue is swollen. It doesn`t hurt. Do not see any ulcers, blisters or bumps raised. It seems to be effecting my speach and just uncomfortable and feels like it is coming out of Novacaine.

I am on a ten day antibiotic for 10 days, Levaquin 500mg tablets, have 2 more to take and this is for a kidney infection.

The only other thing that I can think of is that for quite awhile my left ear has been coming and going with being stopped up. Like it needs to pop. Doesn`t hurt and glands do not hurt or swollen. It feels like it just needs to pop.

It is too early to call the Doctors office and to be honest I don`t even know where to start except to my GP.

Thanking you in advance.

Answer:

To begin with, I would doubt that the levofloxin is the cause of this problem, especially since you describe the tongue involvement as unilateral, as I would expect to see a more generalized response and not be limited to just the tongue.

To answer your question of what to do next, I would highly recommend that you see your primary care physician to evaluate the unilateral swelling and associated parathesia and alteration of speech. Without seeing you and being able to evaluate the tongue and salivary glands and lymph nodes etc., I can only suggest you see your PCP and have him evaluate the possibility of adverse drug reaction and oral infection or pathology.

For more information:

Go to the Mouth Diseases health topic, where you can:

Response by:

Richard J Jurevic, DDS, PhD Richard J Jurevic, DDS, PhD
Formerly, Assistant Professor of Biological Sciences
School of Dental Medicine
Case Western Reserve University